On Lexapro One Week At 2.5 And Another 8 Days At 5mg. Felt Better Day 14 And Then Worse Day 15. Unbearable Nervous,Anxious,No Sleep. I Realize The Dosage Is Small But Expected Some Sign Of Improvement After 2 weeks. Has Been A Struggle Since Day One,Not Using Any Other Meds To Help The Side Effects. Told To Hang In There But Losing Faith. Can't Take Much More
Talk to your doctor. A lot of times they will give you a short term course of an anti-anxiety medication, like Xanax, or Ativan, to help you tolerate the increased anxiousness. It DOES really get better for the vast majority of people who stick it out. I think a lot of your anxiety is related to being fearful of the medication versus actual side effects.
Thanks Nursegirl,As I Said In My Other Responce To You In A Previous Post Lexapro Seems To Really Increase My Anxiety. Thinking I Should Have A Glimpse Of Improvement Instead Of Being Up All Night. Going From A Better Day To Maybe The Worst I Have Had Makes Me Doubt I Am On The Right Course. Didn't Expect To Feel Better The Other Day But Did Regardless Of My Possible Fear Of Meds. have Ativan And Xanax But Am Reluctant To Take Them
I really did not feel better until 10mg, I was on 5mg for a 2 weeks then upped it to 10mg and and now on my second week of 20mg, but it was after the 10mg that I really started to feel better, I am by no means 100% but better then I was and I can function.. I have my xanex if I really feel anxious!!
I would say, stick it out until you get to 20mg if that's where you go. That's the recommended dose for anxiety, as it was explained to me when I was on it, and 10mg for depression, though I'm sure it really varies by the individual. It takes 6 weeks generally for these drugs to work, but unfortunately the side effects begin immediately. But I would also say, if after 6-8 weeks you're still feeling it isn't helping or is hurting, then ask to taper off -- don't wait a long time, that just makes it harder to stop the drug. Give up sooner rather than later and try something else.
In some people, I'm sure a lower dose has worked, but like Paxiled said, the usual therapeutic dose for anxiety is higher. I KNOW it's hard to stick it out, and it stinks that the side effects can be tough to manage, but like I said before, I think a good portion of what you're experiencing is still the anxiety itself, moreso than the Lexapro.
I REALLY recommend taking the anti anxiety meds that the doc prescribed, to help you endure the increased anxiety while you give the Lexapro more time.
Also keep in mind that drugs that don't help are usually really easy to stop because they probably weren't metabolized all that well. Getting a drug past the body's defenses is very hard, and that's one reason why drugs don't work when they don't work. Drugs are much harder to stop when you've been on them for a long time and they worked.
I do have a healthy respect for the power of medication along with being torn if i am making a wise decision taking med. have heard the stories of side effects and withdrawl (withdrawal). need to do something for help but trying not to create a bigger problem. Dr. says getting of Lexapro is not a problem but everyone is different
I sincerely think you're way over thinking this, which is causing more anxiety for you. Look at it this way, you've already started taking the Lexapro, so the decision has already been made. Now you have to commit to sticking with it for a while to give it a chance. I'm telling you that if the Lexapro works for you, you'll be very thankful you stuck it out. Antidepressants really can do an amazing job controlling the symptoms of anxiety, you just have to get there, and it's VERY par for the course to feel a little worse before you feel better, that's just the nature of the beast.
Take the anti anxiety medication you've been prescribed to help you with the increased anxiety, and then, like I've said before, keep yourself busy and try hard not to spend a lot of time thinking about it.
You're getting messages where, here? Are you still searching the internet frequently about Lexapro?
I'm not sure how to reassure you anymore than I have. Of course there's ALWAYS risks with any medication, but generally speaking, Lexapro's record is pretty darn good. I would definitely say calling it "poison" is over the top.
You just need to find a way to try to stop ruminating about it, and give it some time. Have you taken the anxiety meds yet?
Thank You for Your Patience Nursegirl,Considering Myself And All The Other People You Respond To Are Strangers Sats Alot About You. Now Starting 10mg,Hopeing I Can Tolerate, If Its Me Or The Med Every Increase Has Been Harder. Shame It Can Make You Feel Worse Before Better,May Have To Start The Ativan. Yes,Messages From People Who Got On It,Couldn't Tolerate It,And Were Sick Getting Off.
You really need to stop seeking out info on other people's experiences. There are always going to be people who had a bad experience, and those are typically the people who seek out an internet forum to talk about it. The people who have had good experiences don't usually go out of their way to seek out forums to write about it.
You have to stop thinking the worst. Your anxiety is off the charts, and has been for a while, so choosing the medication route makes sense. You just have to find a way to stop ruminating about it, and go with the flow. The anti anxiety medications will likely make the side effects MUCH more tolerable, to help you get through until you adjust to it.
There's a big reason you'll find more negative drug experiences on the internet. When someone is on a drug and not having problems they don't have any questions. It's when things go wrong that we sometimes find our our physicians are either clueless or don't have the time or just don't care. That's when we go on the internet because we're not getting answers to our questions. When I was on Paxil and before that imipramine and they were not giving me unexpected problems I never would have considered going on the internet for help. But when Paxil turned on me when I tried to stop taking it, my psychiatrist was dissembling completely and was ignorant as a dead pigeon, so I turned to the internet and learned what was happening to me. You're not anywhere near that point.
Thank's paxiled!. It feeds my anxiety wondering if the psych is correct about meds,dosage,side effects,risks,time it takes to see improvement. Do they have my best interests at heart,etc. Had a Dr give me ativan and never bothered to mention weaning off. Am now on 10mg Lex 4 days,Felt better the first day,not since. Pharmacist thinks i should see some improvement in a week or this is not the right med for me. hate to think of having to wean off and go back to groung zero.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.